Alert archive / Colorado / Winter Storm Warnings in 2009

Winter Storm Warning 4, NWS Denver/Boulder, CO

February 12, 20094 counties in Colorado

NWS Denver/Boulder, CO issued this winter storm warning at Feb 12, 2009, 9:44 AM MST for 4 counties in Colorado. It took effect at Feb 13, 2009, 12:00 AM MST. It was in force for 11 hr. 25 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 12, 2009, 9:44 AM MST (16:44 UTC)
In effect from
Feb 13, 2009, 12:00 AM MST
Expired
Feb 13, 2009, 11:11 AM MST
In force
11 hr
Issued by
NWS Denver/Boulder, CO

Counties Logan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO

The radar

The Goodland radar (KGLD), 159 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 13, 5:30 AM MSTSNOW 5Crook, CO
Feb 13, 6:00 AM MSTSNOW 1.14 Wsw Thurman, CO
Feb 13, 6:00 AM MSTSNOW 217 Sse Woodrow, CO
Feb 13, 6:00 AM MSTSNOW 25 Wnw Lindon, CO
Feb 13, 6:00 AM MSTSNOW 3.5Julesburg, CO
Feb 13, 6:00 AM MSTSNOW 413 Se Holyoke, CO
Feb 13, 6:00 AM MSTSNOW 4.8Holyoke, CO
Feb 13, 6:00 AM MSTSNOW 55 S Sedgwick, CO
Feb 13, 6:00 AM MSTSNOW 5.92 N Sterling, CO
Feb 13, 6:00 AM MSTHEAVY SNOW 61 N Holyoke, CO
Feb 13, 6:30 AM MSTSNOW 5Crook, CO
Feb 13, 6:46 AM MSTHEAVY SNOW 6Iliff, CO
Feb 13, 7:00 AM MSTSNOW 1.14 Wsw Thurman, CO
Feb 13, 7:00 AM MSTSNOW 217 Sse Woodrow, CO
Feb 13, 7:00 AM MSTSNOW 25 Wnw Lindon, CO
Feb 13, 7:00 AM MSTSNOW 3.5Julesburg, CO
Feb 13, 7:00 AM MSTSNOW 413 Se Holyoke, CO
Feb 13, 7:00 AM MSTSNOW 4.8Holyoke, CO
Feb 13, 7:00 AM MSTSNOW 55 S Sedgwick, CO
Feb 13, 7:00 AM MSTSNOW 5.92 N Sterling, CO
Feb 13, 7:00 AM MSTHEAVY SNOW 61 N Holyoke, CO
Feb 13, 7:46 AM MSTHEAVY SNOW 6Iliff, CO
Feb 13, 8:15 AM MSTSNOW 3.52 S Sterling, CO
Feb 13, 9:15 AM MSTSNOW 3.52 S Sterling, CO
Feb 13, 10:46 AM MSTSNOW 5.5Pleasant Valley, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 4.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2009-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2009-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2572 m above ground
0-6 km bulk shear
89 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KBOU 121644
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
944 AM MST THU FEB 12 2009

...HEAVY SNOW COMING TO PORTIONS OF NORTHEAST COLORADO...

.A PACIFIC STORM SYSTEM WILL BRING SNOW TO COLORADO STARTING LATE
THIS AFTERNOON AND TONIGHT. THE SNOW WILL FIRST BEGIN IN THE
MOUNTAINS AND THEN SPREAD ACROSS THE PLAINS TONIGHT. THE HEAVIEST
SNOWFALL IS EXPECTED TO OCCUR OVER THE NORTHEAST CORNER OF THE
STATE...WHILE LIGHTER AMOUNTS WILL FALL ACROSS THE FRONT RANGE
URBAN CORRIDOR.

TRAVELERS SHOULD BE PREPARED FOR HAZARDOUS DRIVING CONDITIONS
ACROSS MUCH OF COLORADO TONIGHT AND FRIDAY MORNING.

COZ048>051-122245-
/O.UPG.KBOU.WS.A.0002.090213T0600Z-090214T0000Z/
/O.NEW.KBOU.WS.W.0004.090213T0700Z-090213T1900Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
944 AM MST THU FEB 12 2009

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM
MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER STORM
WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
MIDNIGHT TONIGHT TO 12 PM MST FRIDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF
COLORADO LATE THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES FROM
MIDNIGHT THROUGH THE EARLY MORNING HOURS FRIDAY. TOTAL
ACCUMULATIONS OF 5 TO 8 INCHES CAN BE EXPECTED BY NOON FRIDAY.
EAST TO NORTHEAST WINDS INCREASING TO 10 TO 20 MPH WILL ALSO
PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

COZ042-044-122245-
/O.UPG.KBOU.WS.A.0002.090213T0600Z-090214T0000Z/
/O.NEW.KBOU.WW.Y.0009.090213T0700Z-090213T1900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS
944 AM MST THU FEB 12 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 12 PM MST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF
COLORADO LATE THIS EVENING. THE SNOW MAY BE BRIEFLY HEAVY OVERNIGHT.
TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED BY NOON
FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

BARJENBRUCH
4 follow-up statements
000 
WWUS45 KBOU 122229
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
329 PM MST THU FEB 12 2009

...HEAVY SNOW COMING TO PORTIONS OF NORTHEAST COLORADO...

.A PACIFIC STORM SYSTEM WILL BRING SNOW TO COLORADO TONIGHT AND
FRIDAY MORNING. THE SNOW WILL FIRST BEGIN IN THE MOUNTAINS THIS
EVENING AND THEN SPREAD ACROSS THE PLAINS THROUGH THE OVERNIGHT
HOURS. THE HEAVIEST SNOWFALL IS EXPECTED TO OCCUR OVER THE
NORTHEAST CORNER OF THE STATE...WHILE LIGHTER AMOUNTS WILL FALL
ACROSS THE FRONT RANGE URBAN CORRIDOR.

TRAVELERS SHOULD BE PREPARED FOR SNOW COVERED ROADS AND HAZARDOUS
DRIVING CONDITIONS ACROSS MUCH OF COLORADO TONIGHT AND FRIDAY
MORNING.

COZ048>051-130700-
/O.CON.KBOU.WS.W.0004.090213T0700Z-090213T1900Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
329 PM MST THU FEB 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 12 PM MST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
12 PM MST FRIDAY. 

SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF
COLORADO LATE THIS EVENING. THE SNOW WILL BE HEAVY AT TIMES LATE
TONIGHT INTO THE EARLY MORNING HOURS FRIDAY. TOTAL ACCUMULATIONS
OF 4 TO 8 INCHES CAN BE EXPECTED BY NOON FRIDAY. EAST TO NORTHEAST
WINDS INCREASING TO 10 TO 20 MPH WILL ALSO PRODUCE A FEW AREAS OF
BLOWING AND DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

COZ042-044-130700-
/O.CON.KBOU.WW.Y.0009.090213T0700Z-090213T1900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS
329 PM MST THU FEB 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT
TONIGHT TO 12 PM MST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 12 PM MST FRIDAY. 

SNOW WILL DEVELOP AND SPREAD ACROSS THE NORTHEAST PLAINS OF
COLORADO LATE THIS EVENING. THE SNOW MAY BE BRIEFLY HEAVY
OVERNIGHT. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES CAN BE EXPECTED
BY NOON FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 130614
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1114 PM MST THU FEB 12 2009

COZ048>051-131300-
/O.CON.KBOU.WS.W.0004.090213T0700Z-090213T1900Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
1114 PM MST THU FEB 12 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST
FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 12 PM MST FRIDAY. 

SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS THE NORTHEAST PLAINS
OF COLORADO THROUGH FRIDAY MORNING. TOTAL ACCUMULATIONS OF 4 TO 8
INCHES CAN BE EXPECTED BY NOON FRIDAY. EAST TO NORTHEAST WINDS
INCREASING TO 10 TO 20 MPH WILL ALSO PRODUCE A FEW AREAS OF
BLOWING AND DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

COZ042-044-131300-
/O.CON.KBOU.WW.Y.0009.090213T0700Z-090213T1900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS
1114 PM MST THU FEB 12 2009

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 12 PM MST
FRIDAY. 

SNOW WILL CONTINUE ACROSS THE NORTHEAST PLAINS OF COLORADO THROUGH
THE OVERNIGHT HOURS AND COME TO AN END LATE FRIDAY MORNING. THE
SNOW MAY BE HEAVY AT TIMES. TOTAL ACCUMULATIONS OF 3 TO 6 INCHES
CAN BE EXPECTED BY NOON FRIDAY.

A WINTER WEATHER ADVISORY MEANS THAT SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS45 KBOU 131058
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
358 AM MST FRI FEB 13 2009

COZ042-044-131200-
/O.CAN.KBOU.WW.Y.0009.000000T0000Z-090213T1900Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
INCLUDING...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS
358 AM MST FRI FEB 13 2009

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

WIDESPREAD SNOW HAS ENDED ACROSS MORGAN AND NORTHEAST WELD
COUNTIES...THEREFORE THE WINTER WEATHER ADVISORY HAS BEEN
CANCELLED. PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH THE
MORNING...HOWEVER ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT WITH
UP AN INCH OF NEW SNOW POSSIBLE.

$$

COZ048>051-131900-
/O.CON.KBOU.WS.W.0004.000000T0000Z-090213T1900Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
358 AM MST FRI FEB 13 2009

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON MST TODAY. 

SNOW...HEAVY AT TIMES WILL CONTINUE ACROSS THE NORTHEAST PLAINS
OF COLORADO THROUGH THIS MORNING. TOTAL ACCUMULATIONS OF 4 TO 8
INCHES CAN BE EXPECTED BY NOON. EAST TO NORTHEAST WINDS TO 10 TO
20 MPH WILL ALSO PRODUCE A FEW AREAS OF BLOWING AND DRIFTING SNOW.

REMEMBER...A WINTER STORM WARNING MEANS HAZARDOUS WINTER WEATHER
CONDITIONS ARE IMMINENT OR HIGHLY LIKELY. SIGNIFICANT SNOW
ACCUMULATIONS ARE OCCURRING OR EXPECTED.  THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$
000 
WWUS45 KBOU 131811
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER CO
1111 AM MST FRI FEB 13 2009

COZ048>051-131915-
/O.CAN.KBOU.WS.W.0004.000000T0000Z-090213T1900Z/
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...CROOK...MERINO...STERLING...PEETZ...AKRON...COPE...
LAST CHANCE...OTIS...JULESBURG...OVID...SEDGWICK...AMHERST...
HAXTUN...HOLYOKE
1111 AM MST FRI FEB 13 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
STORM WARNING. 

AREAS OF VERY LIGHT SNOW REMAIN OVER NORTHEASTERN COLORADO...
BUT LITTLE OR NO ADDITIONAL ACCUMULATION IS EXPECTED TODAY.

SNOWFALL AMOUNTS OF 4 TO 6 INCHES WERE COMMON IN THE NORTHEASTERN 
CORNER OF COLORADO THIS MORNING. TRAVELERS SHOULD STILL EXERCISE
CAUTION AS ICY PATCHES WILL REMAIN ON THE HIGHWAYS THIS AFTERNOON.

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this winter storm warning went out at Feb 12, 3:43 AM MST, 6 hours 1 minute earlier.

Area forecast discussion, Feb 12, 3:43 AM MST, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
343 AM MST THU FEB 12 2009

.SHORT TERM...AN UPPER LEVEL LOW CURRENTLY MOVING SOUTHEAST ACROSS
CALIFORNIA WILL INCREASE ITS SPEED AND TURN EAST AS IT INTERACTS
WITH A JET OVER SOUTHERN CALIFORNIA AND ARIZONA. THIS WILL KICK THE
LOW EAST ACROSS THE GREAT BASIN AND CENTRAL ROCKIES. MODELS ARE IN
GOOD AGREEMENT WITH THIS SYSTEM SWEEPING ACROSS THE FORECAST AREA
TONIGHT BRINGING SNOW TO THE MOUNTAINS AND PLAINS. THE NAM...GFS AND
ECMWF HAVE A SLIGHTLY MORE SOUTHERN TRACK THAN THE SREF AND UKMET
ARE SHOWING. THE DIFFERENCE IS ABOUT 50 MILES...NOT HUGE BUT BIG
ENOUGH TO WHERE SOME COUNTIES IN THE WATCH COULD GET LITTLE SNOW
WITH THE NORTHERN TRACK OR HEAVY SNOW WITH THE SOUTHERN TRACK. WILL
LEAVE THE WATCH AS IS AND SEE IF THE 12Z MODELS MATCH UP BETTER. IF
THE SOUTHERN TRACK IS CORRECT THEN IT LOOKS LIKE WE HAVE THE RIGHT
COUNTIES HIGHLIGHTED.

SNOW WILL START TO DEVELOP THIS AFTERNOON AND BECOME WIDESPREAD THIS
EVENING. ALL MODELS SHOWING QG GOOD LIFT WITH THIS AS IT PASSES OVER
THE STATE. THIS SHOULD LEAD TO 3 TO 6 INCHES OF SNOW IN THE
MOUNTAINS...JUST BELOW ADVISORY CRITERIA. OROGRAPHIC LIFT IS POOR
WITH THIS SYSTEM. SO ONCE THE LIFT FROM THE MAIN TROUGH EXITS THE
MOUNTAINS...SNOW WILL DIMINISH AND BECOME LIGHT.

FOR THE PLAINS...SNOW IS EXPECTED TO BEGIN THIS EVENING OVER THE
NORTHERN FOOTHILLS AND LARIMER COUNTY. AN EAST TO SOUTHEAST LOW
LEVEL FLOW WILL HELP ENHANCE THE SNOW IN THIS AREA THIS EVENING.
THEN AN INVERTED TROUGH EXTENDING FROM A SURFACE LOW MOVING ACROSS
NEW MEXICO INTO KANSAS WILL MOVE OVER THE EASTERN PLAINS. THIS
SURFACE TROUGH LOOKS TO INHIBIT THE SNOW AMOUNTS ALONG THE FRONT
RANGE AS IT PRODUCES SOME DOWNSLOPE MOTION. STILL THINK THERE WILL
BE A BRIEF PERIOD OF SNOW IN THE DENVER METRO AREA FROM THE STRONG
LIFT WITH THE MAIN UPPER LEVEL TROUGH. THE HEAVIEST SNOW STILL LOOKS
TO BE OVER THE NORTHEAST CORNER OF THE STATE LATE TONIGHT AND
FRIDAY.

.LONG TERM...FOR FRI MAIN ISSUE WILL BE THE UPPER LEVEL TROUGH
MOVING ACROSS THE AREA.  NAM AND GFS PRETTY MUCH AGREE ON TRACK AND
SPEED HOWEVER THE BIGGER QUESTION IS THE LOW LEVEL FLOW PTRN EAST OF
THE MTNS AND WHERE THE HEAVIEST SNOWS WILL OCCUR.  NAM HAS UPSLOPE
FLOW EXTENDING BACK INTO NRN AREAS OF THE URBAN CORRIDOR FROM DENVER
NORTH TO THE WYOMING BORDER WHILE THE GFS SHOWS MORE OF A DOWNSLOPE
COMPONENT.  AT THIS TIME WILL FAVOR THE NAM AND HAVE HIGHER POPS
ALONG THE URBAN CORRIDOR FROM JUST NORTH OF DENVER TO FORT COLLINS
AND GREELEY EXTENDING EASTWARD OVER THE PLAINS.  BOTH NAM AND GFS
SHOW FAVORABLE QG ASCENT AND QG VERTICAL VELOCITIES THRU 18Z OVER
THE NERN PLAINS WHICH WILL THEN GRADUALLY DECREASE DURING THE AFTN
HOURS.  AT THIS TIME IT LOOKS LIKE BEST CHC OF WARNING CRITERIA SNOW
WILL BE ENE OF A LINE FROM GREELEY TO LIMON WHICH IS WHERE CURRENT
WATCH IS IN PLACE.  BOTH NAM AND GFS SHOWS AMOUNTS OF 6-8 INCHES IN
THE WATCH AREA BY 18Z FRI WHILE FURTHER WEST AMOUNTS ARE GENERALLY
IN THE 1 TO 3 INCH FROM JUST NORTH OF DENVER TO FORT COLLINS.
MEANWHILE PORTIONS OF ZONE 43 AND 45 MAY NEED AN ADVISORY AS AMOUNTS
COULD APPROACH THE 4 INCH RANGE.  IN THE MTNS EXPECT SOME SNOW DUE
TO FAVORABLE QG ASCENT IN THE MORNING AND DECENT LAPSE RATES BUT IT
SHOULD DIMINISH BY MIDDAY AS QG DESCENT OCCURS AND OROGRAPHICS
BECOME UNFAVORABLE.

BY SAT ANOTHER SYSTEM IS FCST TO QUICKLY MOVE ACROSS THE AREA WITH
ABUNDANT MOISTURE SHOWN IN THE CROSS-SECTIONS.  ALTHOUGH THE 700 MB
FLOW IS FCST TO BE SWLY DECENT LAPSE RATES AND FAVORABLE QG ASCENT
SHOULD PRODUCE SNOW IN THE MTNS ESPECIALLY IN ZONES 31 AND 34 NORTH
OF I-70 WHICH CAN DO OKAY WITH SWLY OROGRAPHIC COMPONENT.  OVER NERN
CO THINGS ARENT QUITE AS CLEAR AS SFC PTRN HAS SELY LOW LVL FLOW
DEVELOPING WHICH MAY KEEP BEST CHC OF PCPN OVER THE PLAINS WITH LESS
OF A CHC CLOSER TO THE FOOTHILLS.  HOWEVER WITH QG ASCENT AND DECENT
LAPSE RATES THIS COULD OFFSET SELY LOW LEVEL FLOW IF PCPN BECOMES
MORE CONVECTIVE IN NATURE.  ALSO WITH THE MAIN UPPER LEVEL JET JUST
TO THE SOUTH OF THE AREA COULD SEE POTENTIAL PSI WITH BANDED PCPN
STRUCTURE AS WELL SO ALL IN ALL IT COULD END BEING A TRICKY FCST.
AS FAR AS TEMPS 850-700 MB READINGS ARE FCST TO RISE A FM 3-4
DEGREES C HOWEVER ABUNDANT CLOUD COVER MAY KEEP HIGHS NOT TOO MUCH
DIFFERENT FM FRIDAYS LEVELS.  ALSO EXPECTED SNOW COVER COULD KEEP
TEMPS BLO GUIDANCE VALUES OVER THE PLAINS AS WELL AS LOW LEVEL
INVERSIONS REMAIN IN PLACE ESPECIALLY ALONG THE PLATTE RIVER
VALLEY.

FOR SUN BOTH ECMWF AND GFS SHOW AN UPPER LEVEL RIDGE BUILDING OVER
THE AREA WITH A DRYNG TREND.  850-700 MB TEMPS ARE FCST TO RISE
ANOTHER 3 DEGREES OR SO SHOULD SEE A SLIGHT INCREASE IN AFTN HIGHS
ALTHOUGH LINGERING SNOW COVER COULD ONCE AGAIN KEEP HIGHS BLO
GUIDANCE ALONG THE PLATTE RIVER VALLEY AS LOW LVL INVERSIONS MAY NOT
BREAK.  BY MON THE UPPER LEVEL RIDGE WILL REMAIN OVER THE AREA WITH
INCREASING SW FLOW ALOFT.  MOISTURE WILL INCREASE IN THE MTNS ON MON
SO MAY SEE A SOME SCT -SHSN BY AFTN INTO MON NIGHT.  OVER NERN CO IT
SHOULD BE DRY WITH WARMER TEMPS AS 850-700 MB READINGS RISE ANOTHER
3 DEGREES OR SO.

BY TUE THE LATEST GFS SHOWS ANOTHER SYSTEM MOVING QUICKLY ACROSS THE
AREA WHICH MAY INCREASE THE CHC OF SNOW IN THE MTNS.  OVER NERN CO
THE CHC FOR PCPN WILL DEPEND ON THE SFC PTRN.  RIGHT NO THE GFS
SHOWS DOWNSLOPE FLOW NR THE FOOTHILLS WITH BEST CHC OF PCPN OVER THE
NERN PLAINS.  HOWEVER THIS FAR IN ADVANCE A LOT OF THINGS COULD
CHANGE BETWEEN NOW AND THEN.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH AT LEAST 00Z. AN
UPPER LEVEL LOW WILL MOVE EAST ACROSS COLORADO TONIGHT AND BRING
SNOW TO NORTHERN COLORADO. THE BEST CHANCE FOR SNOW WILL BE AFTER
05Z. LOW CLOUDS WILL LIKELY AFFECT THE AIRPORT AFTER 06Z WITH
CEILINGS OF 1000 TO 3000 FEET. SOUTHERLY WINDS THIS MORNING WILL
SHIFT SOUTHEASTERLY WITH GUSTS TO AROUND 20 KNOTS AFTER 18Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...WINTER STORM WATCH THURSDAY NIGHT
INTO FRIDAY FOR NORTHEAST WELD...MORGAN...LOGAN...WASHINGTON...
SEDGWICK AND PHILLIPS COUNTIES...ZONES 42..44..48>51.

MEIER/RPK
Hazardous weather outlook, Feb 12, 5:18 AM MST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
518 AM MST THU FEB 12 2009

COZ030>051-121800-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
518 AM MST THU FEB 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A PACIFIC STORM SYSTEM WILL USHER IN ANOTHER ROUND OF SNOW FOR THE
MOUNTAINS BEGINNING THIS AFTERNOON. SNOW WILL THEN SPREAD EAST
ONTO THE PLAINS TONIGHT. SNOW MAY BE HEAVY AT TIMES OVER THE
MOUNTAINS AND ACROSS NORTHEAST COLORADO. THE HEAVIEST SNOW IS
EXPECTED TO BE MAINLY NORTH OF I-70.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE STORM SYSTEM WILL CONTINUE TO MOVE ACROSS THE AREA ON FRIDAY AND
BRING THE POTENTIAL FOR HEAVY SNOW ACROSS PORTIONS OF THE NORTHEAST
PLAINS. THE MOST LIKELY AREA FOR HEAVY SNOW WILL BE NORTHEAST OF A
LINE FROM GREELEY TO LIMON WHERE SNOW AMOUNTS FROM 4 TO 10 INCHES
MAY OCCUR BY FRIDAY AFTERNOON. ELSEWHERE TOTAL SNOW AMOUNTS WILL
RANGE FROM 2 TO 5 INCHES FROM NORTH OF DENVER TO FORT COLLINS AND
GREELEY. IN THE MOUNTAINS TOTAL SNOW AMOUNTS OF 4 TO 9 INCHES WILL
BE POSSIBLE THROUGH FRIDAY AFTERNOON.

THE STORM SYSTEM WILL EXIT THE REGION LATE FRIDAY AFTERNOON BUT
ANOTHER SYSTEM WILL AFFECT THE AREA FROM SATURDAY AFTERNOON INTO
SATURDAY NIGHT WITH ANOTHER CHANCE OF SNOW IN THE MOUNTAINS AND OVER
THE NORTHEAST PLAINS.  DRIER CONDITIONS WILL DEVELOP BY SUNDAY AND
CONTINUE INTO EARLY NEXT WEEK ALONG WITH A WARMING TREND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/RPK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 12, 9:44 AM MSTWinter Weather AdvisoryBOUMorgan, Weld18 hr

Nearby

Winter Storm Warnings in Colorado, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.